MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Muscular Rigidity (1968); Pain (1994); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of left total knee to address infection on (b)(6) 2017, the patient underwent a primary left knee arthroplasty to address osteoarthritis.Depuy products and cement were used.There were no indicated intra-operative complications.On (b)(6) 2021, the patient underwent a left knee revision to address infection, pain, swelling, erythema, and stiffness.The surgeon identified the issue as acute hematogenous sepsis.The surgeon revised the tibial insert, performed an irrigation and debridement, and placed antibiotic pellets.There were no indicated intra-operative complications.Date of implantation: (b)(6) 2017.Date of revision: (b)(6) 2021.(left knee).Treatment: washout i&d with revision of tibial insert.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records reviewed and indicated that on (b)(6) 2017, the patient underwent a primary left knee arthroplasty to address osteoarthritis.Depuy products and cement were used.There were no indicated intra-operative complications.On (b)(6) 2021, the patient underwent a left knee revision to address infection, pain, swelling, erythema, and stiffness.The surgeon identified the issue as acute hematogenous sepsis.The surgeon revised the tibial insert, performed an irrigation and debridement, and placed antibiotic pellets.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIG RP AOX CRV INS SZ4 10
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12529323
Report Number1818910-2021-21109
Device Sequence Number4068233
Product Code NJL
UDI-Device Identifier10603295076209
UDI-Public10603295076209
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-041
Device Catalogue Number196192041
Device Lot Number8471525
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer09/15/2021
11/01/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/29/2021
11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM LT SZ 4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ4 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight129